Israel Journal of Mathematics

, Volume 217, Issue 1, pp 263–281

A cubical flat torus theorem and the bounded packing property

Article

DOI: 10.1007/s11856-017-1445-7

Cite this article as:
Wise, D.T. & Woodhouse, D.J. Isr. J. Math. (2017) 217: 263. doi:10.1007/s11856-017-1445-7
  • 7 Downloads

Abstract

We prove the bounded packing property for any abelian subgroup of a group acting properly and cocompactly on a CAT(0) cube complex. A main ingredient of the proof is a cubical flat torus theorem. This ingredient is also used to show that central HNN extensions of maximal free-abelian subgroups of compact special groups are virtually special, and to produce various examples of groups that are not cocompactly cubulated.

Copyright information

© Hebrew University of Jerusalem 2017

Authors and Affiliations

  1. 1.Department of Mathematics and StatisticsMcGill UniversityMontrealCanada